Heavy Rain, Uintah
- When
- September 9, 7:30 PM MST to September 10, 12:00 AM MST
- Where
- Uintah County, Randlett
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Runoff from heavy rain caused minor flooding as water 3 to 9 inches deep ran across Highway 88 in several places.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Runoff from heavy rain caused minor flooding as water 3 to 9 inches deep ran across Highway 88 in several places.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 9, 2:15 PM MST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 315 PM MDT SAT SEP 9 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... SHORTWAVE TROUGHS WILL CONTINUE TO AFFECT THE GREAT BASIN AND CENTRAL ROCKIES TONIGHT AND SUNDAY KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST. A TREND TOWARD WARMER AND DRIER CONDITIONS MONDAY AS A RIDGE BUILDS TOWARD THE AREA FROM THE WEST. AFTERNOON THUNDERSTORMS WELL UNDERWAY AS DIURNAL HEATING AND DESTABILIZATION OF THE BOUNDARY LAYER TAKES PLACE. STORMS ARE INITIATING OVER THE HIGH TERRAIN WITH SUFFICIENT FLOW...MOISTURE... AND INSTABILITY TO MOVE THEM OFF THE HIGH TERRAIN AND SUSTAIN THEM OVER THE VALLEYS. AREAL COVERAGE OF STORMS WILL INCREASE THROUGH THE AFTERNOON AS A WAVE OVER EASTERN NEVADA AND FAR WESTERN UTAH APPROACHES. TIMING OF THIS WAVE IS A LITTLE SLOW TO COINCIDE WITH THE HEAT OF THE DAY BUT IT WILL KEEP SHOWERS AND SOME THUNDERSTORMS GOING ACROSS THE AREA LATE TONIGHT INTO SUNDAY MORNING. MOIST CONDITIONS AND SCATTERED TO BROKEN CLOUDS OVERNIGHT WILL YIELD SIMILAR OVERNIGHT LOW TEMPERATURES AS LAST NIGHT. ALSO EXPECT SOME PATCHY FOG TO FORM IN SOME OF THE VALLEY AREAS LATE TONIGHT AND EARLY SUNDAY MORNING. KEPT TEMPERATURES ON AN UPWARD TREND FOR SUNDAY BUT STILL A LITTLE BELOW AVERAGE. THE AFOREMENTIONED SHORTWAVE TROUGH WILL BE MOVING ACROSS THE AREA SUNDAY BUT TURNING MORE TO THE SOUTH DUE TO AN AMPLIFYING RIDGE TO THE WEST. THIS WAVE AND DAYTIME HEATING WILL PRODUCE ANOTHER ROUND OF AFTERNOON THUNDERSTORMS. LESS NOCTURNAL SHOWER ACTIVITY SUNDAY NIGHT ON THE BACK SIDE OF THE SHORTWAVE TROUGH. TEMPERATURES SHOULD CLIMB TO NORMAL ON MONDAY WITH AFTERNOON STORMS CONFINED MAINLY TO THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE AND THE VALLEYS OF SOUTHWEST COLORADO WHILE THE UPPER RIDGE BUILDS OVER THE GREAT BASIN AND NORTHERN ROCKIES. LINDQUIST .LONG-TERM (MONDAY NIGHT THROUGH SATURDAY)...MODELS ARE COMING INTO BETTER AGREEMENT THIS AFTERNOON FOR THE WEDNESDAY THROUGH SATURDAY PERIOD...HOWEVER WOULD LIKE TO SEE AT LEAST ONE SET OF RUNS EXHIBIT SOME CONTINUITY WITH THE PREVIOUS SET BEFORE JUMPING ON A SOLUTION. RIDGE STILL EXPECTED TO BE OVERHEAD ON TUESDAY WITH A WEAK CIRCULATION FORECAST TO DEVELOP OVER SOUTHERN ARIZONA/NORTHERN MEXICO. GFS IS MUCH FURTHER NORTH THAN THEN NAM WITH THIS DISTURBANCE...BUT IT HAS BEEN CONSISTENT WITH THE STRENGTH AND POSITION FOR SEVERAL DAYS NOW. WILL GO WITH IT...BUT NOT TO THE FULL DEGREE OF THE 12Z GFS. THIS FEATURE WILL HELP DRAW SUBTROPICAL MOISTURE UP INTO THE AREA ON WEDNESDAY. MODELS HAD BEEN HAVING DIFFICULTY RESOLVING NORTHERN STREAM ENERGY DROPPING INTO THE PACNW FOR THE END OF THE WEEK. AS OF THE 12Z MODEL RUNS...THE GFS/EURO/UKMET/GEM ARE ALL NOW DEVELOPING A CLOSED LOW OVER THE PACNW ON THURSDAY/FRIDAY AND LEAVING IT THERE THROUGH SATURDAY. THIS WOULD KEEP THE FORECAST AREA UNDER SOUTHWEST FLOW WITH SLIGHTLY ABOVE NORMAL TEMPERATURES AND DIURNALLY PATTERNED CONVECTION. MAIN EFFECT WILL BE TO INCREASE WESTERLY WINDS EACH AFTERNOON THURSDAY THROUGH SATURDAY. MIN RH LOOKS TO REMAIN TOO HIGH FOR WIDESPREAD FIRE WEATHER CONCERNS AT THIS POINT. WILL HAVE TO WATCH FOR ANY SHORTWAVES THAT SWING AROUND THE BASE AND OVER OUR AREA...THESE COULD PROVIDE A FOCUSING MECHANISM FOR CONVECTION AND FURTHER INCREASE WINDS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. TAL/HLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SAT SEP 9 2006 COZ001>014-017>023-UTZ022>025-027>029-101200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT... MAINLY OVER HIGHER TERRAIN THIS AFTERNOON AND EVENING. OCCASIONAL CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN WILL BE THE MAIN HAZARDS FROM THESE STORMS. ABOVE ELEVEN THOUSAND FEET...SNOW SHOWERS ARE POSSIBLE WITH LIGHT ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING. RAIN SHOWERS MAY BE MIXED WITH SNOW AT ELEVATIONS ABOVE 11000 FEET...ESPECIALLY DURING THE OVERNIGHT HOURS. STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING MAY ACCOMPANY SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. NL
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534114.